WIT Press


Stochastic Groundwater Flow Using Boundary Elements

Price

Free (open access)

Paper DOI

10.2495/BE970501

Volume

19

Pages

10

Published

1997

Size

698 kb

Author(s)

C.Z. Karakostas and G.D. Manolis

Abstract

A boundary element solution for two dimensional, transient groundwater flow in confined aquifers with random diffusivity is presented. Firstly, fundamental solutions for the diffusion equation with a random coefficient are derived using the perturbation method.. Subsequently, perturbations are again used for building a boundary element solution for the covariance matrix of the response for general boundary-value problems. The entire methodology is defined in the Laplace transform domain, and an efficient inversion scheme is employed for capturing the transient response in terms of a mean solution plus a variance. A series of examples serves to illustrate the methodology. 1 Introduction In order to

Keywords